MAUDE Adverse Event Report: DEPUY MITEK LLC US INTERMED TUBESET SCHKVLVE 24PK; ARTHROSCOPE

DEPUY MITEK LLC US INTERMED TUBESET SCHKVLVE 24PK; ARTHROSCOPE
Catalog Number 281142
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that the facility discovered a hair in the sterile packaging of the intermed tubeset schkvlve 24pk tubing before it was opened.The event did not occur during surgery.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary: the complaint device was not returned to j&j medtech orthopaedics, therefore unavailable for a physical evaluation.A manufacturing record evaluation was performed for the finished device lot number (3011961), and no non-conformance was identified.Based on the current available information, we cannot determine a root cause for the reported failure.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.It has been determined that no corrective and/or preventative action is proposed and there is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the device comes inside its completely sealed package.A hair was found inside the package.An investigation with the manufacturer was started.Manufacturing investigation result for intermed tubeset schkvlve 24pk: root cause investigation: a dhr review of lot 3011961 showed no similar findings.The 281142 tubeset is manufactured in an iso class 8 certified clean room facility.Harmac has very strict and detailed procedures to eliminate hair contamination in product.All people entering our cleanrooms must wear a hair net and beard cover (if they have a beard).Harmac's standard operating procedure (sop) for environmentally controlled areas details the cleanroom requirements.Harmac includes photos of this process.Harmac contains a list of items employees must use, and in the order they must be used to enter the cleanroom.This includes entering and exiting the cleanroom.Each workstation is cleaned three times per shift.A harmac employee's hair may not have been completely contained and fell into the product tray.Correction: a quality alert was issued to the production floor and awareness training was provided.Lot 3011961 was manufactured in august 2024.At this time two types of smocks were worn by operators in the cleanroom; those without hoods and those with hoods.In november 2024, smocks without hoods were removed from cleanrooms.A requirement that all personnel entering the cleanrooms must wear smocks with hoods was implemented.Harmac was updated as a result.An non-conformance was opened to track this failure with the supplier.A deeper investigation will be performed under this action.The overall complaint was confirmed as the observed condition of the intermed tubeset schkvlve 24pk would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause is traced to manufacturing.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device lot number (3011961), and no non-conformance was identified.

Brand Name
INTERMED TUBESET SCHKVLVE 24PK
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21376278
Report Number1221934-2025-00577
Device Sequence Number3772294
Product Code HRX
UDI-Device Identifier10886705015900
UDI-Public(01)10886705015900(10)3011961(17)260730
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K951843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Catalogue Number281142
Device Lot Number3011961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer02/24/2025
03/11/2025
04/14/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date02/26/2025
03/11/2025
04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown